Carles Batlle-Arnau

Carles Batlle-Arnau

Carles Batlle-Arnau
PhD in physics from Universitat de Barcelona
Associate Professor at Universitat Politècnica de Catalunya—BarcelonaTech

Personal webpage

email: carles.batlle@upc.edu

Biosketch

I was born in Vilanova i la Geltrú (Catalonia) in 1961. I graduated in Physics in 1984 from Barcelona University, and received the Ph.D. degree in Theoretical Physics in 1988 from the same institution, under the supervision of Professor Joaquim Gomis. I was a post-doc fellow at the Physics Department of Princeton University from September 1988 to august 1989, and entered the Universitat Politècnica de Catalunya – BarcelonaTech (UPC) in 1989 as a lecturer. Since 1993 I am an Associate Professor with the Department of Applied Mathematics IV of the UPC. I have taught several first and second year applied mathematics courses for engineering students, as well as courses for mathematics and physics engineering students, and control theory courses for graduate students.

 

Research Interests

Energy-based modelling and control of complex systems, such as electromechanical systems and fuel cells, model order reduction of systems, and symmetries in classical and quantum systems.

 

Selected publications

  •  C. Batlle, J. Gomis, K. Kamimura, J. Zanelli, Dynamical sectors for a spinning particle in AdS3, Physical Review D 90, 065017 (2014). DOI: 10.1103/PhysRevD.90.065017. See also arXiv: 1407.2355.
  • Ha Binh Minh, C. Batlle, E. Fossas, A new estimation of the lower error bound in balanced truncation method, Automatica 50, 2196-2198 (2014). http://dx.doi.org/10.1016/j.automatica.2014.05.020.
  • A. Dòria, C. Batlle, G. Espinosa-Pérez, Passivity-based control of a bidirectional wound-rotor synchronous motor, IET Control Theory & Appl.4, 2049-2057 (2010).
  • C. Batlle, A. Dòria, E. Fossas, Bidirectional power flow control of a power converter using passive Hamiltonian techniques, Int. J. of Circuit Theory and Applications 36 (7), 769-788 (2008).
  • C. Batlle, E. Fossas, I. Merillas, A. Miralles, Generalized discontinuous conduction modes in the complementarity formalism, IEEE Trans. on Circuits & Systems II 52, 447-451 (2005)